Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Took injections for dental pain, cortisone injections for the knees, having constipation, took medicines, enema, no help. Side effects?

I had dental work with several injections for pain as well as cortisone injections in the knees on the same day. I had anxiety, heart pumping hard, and loss of sleep for several days. Since then, which has been two weeks, I am constipated. I have taken metamucile, laxative prescribed from Dr. twice, two enemas, drink plenty of water and as of last night a bottle of magnesium citrate . I gurgle, pass gas but still no bowel movements. Can the pain injections in my mouth and cortisone cause this disruption?
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  614
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Inbcrafter,
Thanks for posting your query.
The pain medicine(NSAIDS) or hydrocortisone are not expected to cause a constipation like that.
Hope I have answered your query.
But if your doctor used the opiod class of drugs, then it can be a cause but your constipation seems out of proportion.
You should visit a surgeon of your locality and also a gastroenterologist.
Enema of lactulose may help you, you should try it if not done yet.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor